Thunderstorm Wind, Orange
- When
- June 12, 10:22 AM EST
- Where
- Orange County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.550, -86.550
Thunderstorm winds downed trees and power lines over parts of south central Indiana. One large tree fell across highway 231 in Jasper in Dubois County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
Thunderstorm winds downed trees and power lines over parts of south central Indiana. One large tree fell across highway 231 in Jasper in Dubois County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 12, 8:40 AM EST, 1 hour 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 940 AM EDT SAT JUN 12 2004 ...MORNING UPDATE... CLUSTER OF DENSE TSRA DEVELOPED EARLY THIS MORNING BTWN KEVV AND KSDF, PRODUCING TORRENTIAL RAINFALL WITH FREEZING LEVELS REMAINING AOA 14 KFT. ADDITIONAL TSRA OVER SRN IL ALSO MOVING IN OUR GENERAL DIRECTION. AIRMASS REMAINS QUITE TROPICAL IN NATURE AND UNSTABLE, SO EXPECT NUMEROUS TSRA OVER NRN 1/2 OF THE FA FOR THE REST OF TODAY, WITH SLIGHTLY LESSER CHCS OVER FAR SRN KY. LOCALIZED FLOODING SEEMS TO BE MAIN CONCERN OF THE DAY, HOWEVER PULSE TYPE SVR STORMS POSSIBLE WITH A HAIL/WIND POTENTIAL. XXV && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 445 AM EDT SAT JUN 12 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-130900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE... ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG... HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE... NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD... VERSAILLES...WINCHESTER 445 AM EDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE PREVALENT OVER CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA TODAY AND TONIGHT...WITH THE GREATEST CHANCE THIS AFTERNOON AND EVENING. SOME OF THE STORMS WILL PRODUCE VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. ISOLATED WIND DAMAGE ALSO IS POSSIBLE...ALTHOUGH ORGANIZED SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS AGAIN ARE EXPECTED SUNDAY AND MONDAY... ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING...AND ISOLATED WIND DAMAGE AGAIN ARE POSSIBLE WITH SOME OF THE STORMS. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS ABOUT THURSDAY OR THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT...ALTHOUGH THIS WILL BE MONITORED DURING THE DAY. TWF
The Louisville radar (KLVX), 83 km away, was scanning. The volume nearest the first event began at 15:23 UTC.
5 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406791, 5406793, 5406792, 5406794, 5406795.